Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 378, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 30, 2000, 5:48 PM CDT for Jackson County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 30, 2000, 6:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Jackson County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 302249
SVRBHM
ALC071-302315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN
548 PM CDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN NORTHEAST ALABAMA
* UNTIL 615 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF SKYLINE...OR 15 MILES EAST OF
MOORES MILL...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN JACKSON COUNTY AT 600 PM CDT
RURAL NORTHERN JACKSON COUNTY AT 610 PM CDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
FRE QUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
STAY AWAY FROM WINDOWS.
$$
LAT...LON 3463 8635 3461 8615 3453 8614 3450 8599
3463 8577 3487 8559 3498 8561 3499 8631
3492 8624 3489 8634 3476 8633What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:42 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 3:42 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 302 PM CDT SUN JUL 30 2000 WITH UPPER TROUGH AXIS NEARLY STATIONARY TO OUR NORTHWEST AND AMPLE MOISTURE REMAINING OVER THE AREA...EXPECT ABOVE NORMAL AREAL COVERAGE OF RAINFALL TO CONTINUE FOR SEVERAL DAYS. DIFFICULT TO DISCERN FAVORABLE AREAS NOR FAVORABLE TIMES...OTHER THAN THE DIURNALLY FAVORED TIMES OF AFTERNOON AND EVENING. BUT THERE HAS BEEN SOME POST MIDNIGHT ANDS MORNING STUFF AROUND TOO. HSV TT 070/089 070/089 071 4535 BHM TT 071/090 071/090 071 3635 MGM TT 070/092 071/092 071 3635= .BHM...NONE. 07
In the hours before
Special weather statement, Jul 30, 1:20 PM CDT, 4 hours 28 minutes before
ALZ001>038-040>050-302200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT SUN JUL 30 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. A MOIST UNSTABLE AIRMASS...COUPLED WITH A TROUGH OVER THE SOUTH... WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO AGAIN DEVELOP. THE STORMS SHOULD REACH THEIR PEAK INTENSITY AND COVERAGE DURING THE MID TO LATE AFTERNOON...THEN DIMINISH THROUGH THE EVENING. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STORMS THIS AFTERNOON MAY PRODUCE SOME STRONG WIND GUSTS IN EXCESS OF 40 MPH...WITH ISOLATED RAINFALL AMOUNTS OF UP TO...OR IN EXCESS OF...2 INCHES. STANDING WATER ON ROADWAYS...AND FLOOWDING OF LOW LYING AREAS...WILL BE POSSIBLE IN SOME AREAS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. A FIRE ALERT CONTINUES FOR ALL OF NORTH AND CENTRAL ALABAMA.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 29 min |
| Jul 30, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.